On o-minimal expansions of archimedean ordered groups

Journal of Symbolic Logic 60 (3):817-831 (1995)

Abstract
We study o-minimal expansions of Archimedean totally ordered groups. We first prove that any such expansion must be elementarily embeddable via a unique (provided some nonzero element is 0-definable) elementary embedding into a unique o-minimal expansion of the additive ordered group of real numbers R. We then show that a definable function in an o-minimal expansion of R enjoys good differentiability properties and use this to prove that an Archimedean real closed field is definable in any nonsemilinear expansion of R. Combining these results, we obtain several restrictions on possible o-minimal expansions of arbitrary Archimedean ordered groups and in particular of the rational ordered group
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2275758
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 40,131
Through your library

References found in this work BETA

No references found.

Add more references

Citations of this work BETA

The Elementary Theory of Dedekind Cuts in Polynomially Bounded Structures.Marcus Tressl - 2005 - Annals of Pure and Applied Logic 135 (1-3):113-134.
Approximation of o-Minimal Maps Satisfying a Lipschitz Condition.Andreas Fischer - 2014 - Annals of Pure and Applied Logic 165 (3):787-802.

Add more citations

Similar books and articles

Fusing O-Minimal Structures.A. J. Wilkie - 2005 - Journal of Symbolic Logic 70 (1):271 - 281.
Expansions of o-Minimal Structures by Fast Sequences.Harvey Friedman & Chris Miller - 2005 - Journal of Symbolic Logic 70 (2):410-418.
What is o-Minimality?Harvey M. Friedman - 2008 - Annals of Pure and Applied Logic 156 (1):59-67.
Definable Open Sets As Finite Unions of Definable Open Cells.Simon Andrews - 2010 - Notre Dame Journal of Formal Logic 51 (2):247-251.
Transfer Methods for o-Minimal Topology.Alessandro Berarducci & Margarita Otero - 2003 - Journal of Symbolic Logic 68 (3):785-794.
Noetherian Varieties in Definably Complete Structures.Tamara Servi - 2008 - Logic and Analysis 1 (3-4):187-204.
Definable Sets in Boolean Ordered o-Minimal Structures. II.Roman Wencel - 2003 - Journal of Symbolic Logic 68 (1):35-51.
Quasi-o-Minimal Structures.Oleg Belegradek, Ya'acov Peterzil & Frank Wagner - 2000 - Journal of Symbolic Logic 65 (3):1115-1132.

Analytics

Added to PP index
2009-01-28

Total views
18 ( #442,797 of 2,237,183 )

Recent downloads (6 months)
4 ( #473,685 of 2,237,183 )

How can I increase my downloads?

Downloads

My notes

Sign in to use this feature